Nearly five months have passed since I first posted our story. If you haven’t read about the nightmare my husband and I are enduring due to the adverse effects of the statin drugs he took for eighteen years to lower his cholesterol, you should read it here before reading this update.
Since my article first went out on the worldwide web, nearly 2,000 people have read it. Most of those who have responded to the article were my own friends and acquaintances who have experienced the same symptoms themselves or recognized them in a spouse or parent.
These responses have proven to me that this is not a “rare” condition, as medical articles label it. We live in a sparsely populated rural area. The fact that so many here have suffered from the same symptoms as my husband, apparently due to their prescribed statin drugs, cannot be considered rare. This is a very high percentage per capita.
I work in a small school. There are only around twenty staff members in our building. Among those, at least five of us have a spouse or parent suffering from statin drug effects. All of these people have had concerns about memory and cognitive problems but had no idea what was causing them. In addition to the memory and cognitive issues, some have had more severe health problems that I believe (according to my research) were caused by their statin drug prescriptions.
Again I want to say that I am not a medical professional and I don’t recommend that anyone stop taking a prescribed medication without first consulting a doctor. I do, however, recommend that a person experiencing these symptoms see their physician right away and discuss recourse.
Now for our personal update. I wish I could say that my husband has improved dramatically, but I cannot. We have understood from the beginning that his recovery could take years because he took the statins for so long. Slow as they are, he definitely has made steady improvements. He no longer has as many aches and pains as he did before. He remembers names more often. He doesn’t drop off in the middle of a sentence as often. He now understands more about what he is going through, which sometimes makes things more difficult for him. In other words, he understands enough for it to trouble him.
My husband still has a long way to go to recovery, though. If he misses a dose or two of Benadryl for two or more days in a row, he suffers a setback. The same thing happens if he misses his vitamins and supplements. He suffered a setback recently when he came down with a virus. The virus lasted a few days, but the setback lasted a couple of weeks. Any kind of stress still hits him hard.
We have found it necessary to make some serious adjustments in our farming operation because of the impact of these ill effects. Even after my husband recovers, our lives will never be the same. Fortunately, we have a wonderful family and a strong faith in a loving God to get us through this. My greatest hope is that what we are going through will in some way help others. That is the reason we must share our struggle.
Since I first posted our story, I have learned a few more things that I would like to share. For one, I now understand that dark or brown urine can be one of the side effects of statin drugs. It is due to the breakdown of muscle if I understand correctly. For a long time, I thought my husband wasn’t drinking enough water. Thankfully, he has been free of this symptom for the past month or two.
Also, I have recently learned through research that statin drugs can cause cataracts, liver damage, kidney damage, kidney failure, and even brain hemorrhage. Once again, these occurrences are listed as rare. How many cases of cataracts or kidney failure have occurred due to statin drugs, but the victims were unaware that the statins were causing them? How many more devastating effects are people going to suffer before it becomes accepted by the medical community that these things are NOT as rare as they are reported to be?
Many people report having trouble sleeping while taking statin drugs. This is also known to be a side effect. One person told me that she suffers from terrible nightmares. I’ve read that melatonin at bedtime might be helpful to aid sleep. My husband hasn’t been plagued with this problem. In fact, he seems to need much more sleep than he did before.
Some readers have asked what supplements we are using to help my husband recover. One of the most important is CoQ 10. He takes Ubiquinol, which is the most readily absorbed form of CoQ 10. He takes 100 mg in the morning and 100 mg in the evening. I’m considering an increase of 100 mg at midday. Anyone taking a statin drug should be advised to take CoQ 10 as a supplement. Statins are known to deplete it from a person’s system.
My husband also takes as much vitamin C as I can get into him. I have read of some who take as much as 12000 mg in a day. He probably takes 6000 mg to 8000 mg daily. One 1000 mg tablet every hour or so seems to be helpful. He takes 1000 mg every time he takes a dose of Benadryl, which is six times a day, and we try to work in extra during the day as long as the doses are at least an hour apart.
Some other important supplements are Acetyl L-Carnitine HCI (400 mg daily) and Alpha Lipoic Acid (200 mg in the morning and 200 mg at night). He takes 450 mg of DHA daily. I found one article suggesting that Vitamin D (recommended 5000 IU) helps fight the side effects of statins.
I have read that Magnesium is important to help restore muscle and brain function. My husband takes it in the form of Magnesium Citrate – 100 mg in the morning and another 100 mg at night. He also continues to take the regimen of other basic vitamins and minerals that he was taking before the adverse effects of the statins.
This is the first update to our story, and I plan to post more in the future. If you have comments or questions, please respond below. I would love to hear from all of you. If you have other ideas for recovery, please share them with us. I am posting more links below about the adverse effects of statins. Please read them as well.
Hopefully, you have found helpful information here. Please share the information with as many people as you can, through Facebook, Pinterest, Twitter, etc. We need to spread the word about statin drugs, the damage they can do, and the hope for recovery. More people reading the articles will mean more people recognizing symptoms as they occur. Please share these articles and help prevent as much suffering as possible. Thank you!
https://www.spacedoc.com/board/viewtopic.php?f=1&t=2019&sid=89e663b27226d6ee46ee58e314ebbd0f (list of symptoms of adverse effects of statins)
Never get lost in the Sauce
Pondering life as a Christ follower
Mindfulness, Spontaneity and Authenticity
Love travel, love art, love food
Wildlife Art | Pet Portraits | Abstract Art | Landscape Sketches
“Love recognizes no barriers. It jumps hurdles, leaps fences, penetrates walls to arrive at its destination full of hope.” — Maya Angelou
reaching to the stars through words threaded into constellations
IF YOUR CRIMSON HEART HAS CRACKS INSIDE, LET THE PRIMROSE SUN SHINE THROUGH.
Your resource for writing thrilling fiction
The book blog of Jordan Reynolds
The heavens are telling the glory of God; and the firmament proclaims His handiwork. Psalms 19:1
A Lifestyle/Fitness Blog with Added Inspiration and Motivation
Creating a Healthy Life with Fun, Fitness & Wholesome Food
Let Your Eyes Do The Talking...
Yeshua lives to teach.
.Welcome to my Metaphors.
ETC Outreach is an interdenominational blog for Christians all over the world for the gospel of our Lord and saviour Jesus Christ who died on the cross of calvary for the redemption and salvation of the world. Jesus is Lord over all
Student of Life. Advocate for serious joy in Christ.
Poetry - Life - Stories
Devotionals on A COURSE IN MIRACLES and A COURSE OF LOVE. . .with Celia Hales
Current Affairs and Aesthetics.
my own thoughts, or at least something looking like that. not really based on real life. just some palmwriting.
into the soul and beyond
let the conversation begin.
नैनं छिन्दन्ति शस्त्राणि, नैनं दहति पावकः
by Anna Trestain
live your life in your own way
Let the sun sink, let the dusk fall...
Romance. Grace. Life.
Where readers and writers conjoin.
my heart is the pen that writes upon the canvas of the world.
Climbing, rock climbing, bouldering, inspire, soul
“Beware, O wanderer, the road is walking too.”